Has anyone had relief of dryness with prednisone? I know it’s a double edged sword but I’m curious. I personally haven’t taken any.
I’m curious too, BUT, when my lupus was very active, I took much prednisone. Boy, do I wish I had NOT. I have two broken vertebrae and a bad retina condition making me legally blind in my left eye…all thought as a result of prednisone usage. It is a wonder drug, but IMHO, for short term use only.
Good question! Hopefully the group will have some good input on this for you. I do not take prednisone well, it causes me too many severe side effects, so I just refuse it nicely. Now that osteopenia has been discovered is not a good idea as it can really thin out the bones.
Hope you get some good answers!
Wishing you well,
I was put on Prednisone for a Crohn’s flare. When I went off it I went into the worst Sjögren’s and Fibro flare ever! I was in bed, crying for almost two weeks. Then my Rheumy put me back on the Prednisone I’ve been on it for almost two months now. I’m still don’t feel as good as I did pre-Prednidone, but I do feel better. My Rheumy hasn’t given me a date when I will stop it, but I don’t want to be on it long term. I don’t want Cushing’s disease, or any other problems associated with steroids.
Now I’m terrified that when I do stop them, I’ll go into another horrible flare, so I need to do it when I will be able to be out of commission for awhile, and steel my brain knowing I will be in severe pain.
My advice would be to not take them, unless absolutely necessary. When I went on them for the Crohn’s, I didn’t know I would react this way, now I’m forewarned. I would ask your doc what exactly be the benefits, side effects, etc.
Good luck and gentle hugs,
I was on them a lot. My tapers were very slow. I mean VERY. It’s probably for the best!
It was frustrating to go down soooo ssssslowly, but I just concentrated on the idea that I was going in the right direction.
I was thinking of trying like a 5 day burst to see if it relieves any of my symptoms. The dryness struck me hard and fast. My life had changed quite suddenly. I’m mostly just curious to see if it’s help with anything. I wouldn’t do anything long term unless absolutely necessary.
I have been on it for the past month and feel dreadful. I feel totally dehydrated, a sore, sore stomach and can’t wait to come off of it.
That said, I do have really negative reactions to most meds.
I hope if you try it that you have better luck with it than I have !
I have been on it twice short term. Low dose.
It helped with the extreme urticaria but it returned within hours of stopping. It helped with the cytitis/urethritis but not completely.
It had no effect on dryness for me.
It is a dangerous drug long germ and diabetes is one of its worst effects.
I have been on it several times over the last year. I am still tapering from my current flare. I had to go on a higher dose burst because of an asthma attack and then tapered back down. It never once helped with dry mouth. Prednisone increases my anxiety level and together with Lyrica sent me into a dangerous depression. It also caused extreme swelling that I am still recovering from.
Don’t get me wrong but the Prednisone helped break my flares but it has it’s own disadvantages. Thanks for listing the above info.
I was diagnosed with Sjogrens in 2003. I was put on Diclophenic (sp) which made me feel good but it zapped my liver and had to be taken off of it. I then was put on Prednisone until Dec. 2012. I had emergency surgery for a perforated colon and needed to have a colostomy because of the long term Prednisone. The surgeon was so upset that I was on Prednisone for so long. It took me until August 2013 to get of so I could have the colostomy reversed. I'm feeling bad but don't want poison pills anymore. I am trying Celebrex. Has anyone heard bad about Celebrex? I have spinal problems, osteoporosis and cataracts...most likely from Prednisone. I would tell anyone "don't take prednisone". A five-day pack might be helpful to get through flares.
I think they've changed Celebrex, but as with all NSAIDS, make sure you ALWAYS eat when you take them, just a few bites of something! I'm sure you already know this, but it never hurts to put it out there for everyone in the group! Stomach ulcers are not fun! Mine was from Sulfasalazine, the first med my Insurance dictated I try.
I have been on Daypro for years and now that I can no longer take Enbrel, it seems as though it's just not cutting it, so I guess I'm going to go through the trial and error, if I run across anything fabulous, I'll let you know!
Thanks for the Pred warning, glad I cannot take it!